Alert archive / Florida / Special Marine Warnings in 2013

Special Marine Warning 310, NWS Miami, FL

September 26, 2013

NWS Miami, FL issued this special marine warning at Sep 26, 2013, 1:31 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2013, 1:31 PM EDT (17:31 UTC)
Expired
Sep 26, 2013, 2:15 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

The radar

The Miami radar (KAMX), 75 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WHUS52 KMFL 261731
SMWMFL
AMZ651-671-261815-
/O.NEW.KMFL.MA.W.0310.130926T1731Z-130926T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT THU SEP 26 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
  EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS
  COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM

* UNTIL 215 PM EDT

* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...CAPABLE OF PRODUCING STRONG WINDS OF 34 KNOTS OR
  GREATER OVER FORT LAUDERDALE...MOVING EAST AT 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THUNDERSTORMS MOVE OVER THE WATER...MARINERS CAN EXPECT STRONG
GUSTY WINDS...HIGH SEAS...DANGEROUS LIGHTNING...AND HEAVY RAIN. MOVE
TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. IF
CAUGHT ON THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND
LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.

&&

LAT...LON 2600 7972 2604 8012 2608 8012 2624 8009
      2624 7965
TIME...MOT...LOC 1731Z 272DEG 22KT 2612 8002

$$

CWC
1 follow-up statement
708 
FZUS72 KMFL 261808
MWSMFL

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT THU SEP 26 2013

AMZ651-671-261818-
/O.EXP.KMFL.MA.W.0310.000000T0000Z-130926T1815Z/
208 PM EDT THU SEP 26 2013

...SPECIAL MARINE WARNING WILL EXPIRE AT 215 PM EDT...

THE AFFECTED AREAS WERE...
  WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
  EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS
  COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM

DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SPECIAL
MARINE WARNING HAD WEAKENED AND THEREFORE THE SPECIAL MARINE WARNING 
WILL EXPIRE AT 215 PM EDT. WINDS UP TO 33 KNOTS ARE STILL POSSIBLE 
WITH THIS STORM. 

LAT...LON 2600 7972 2604 8012 2608 8012 2624 8009
      2624 7965
TIME...MOT...LOC 1808Z 272DEG 22KT 2611 7977

$$
CWC

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 26, 8:52 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Sep 26, 8:52 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
852 AM EDT THU SEP 26 2013

.UPDATE...
SATELLITE AND OBSERVATIONS FROM THIS MORNING SHOWED A BOUNDARY
ACROSS NORTH FLORIDA. SCATTERED SHOWERS AND A COUPLE THUNDERSTORMS
WERE DEVELOPING ACROSS THE LOCAL GULF WATERS AND MOVING ACROSS
COLLIER...HENDRY...AND GLADES COUNTIES IN THE WESTERLY FLOW. THE
12Z SOUNDING SHOWED SOME DRIER AIR ALOFT...WITH PRECIPITABLE WATER
VALUES DOWN TO AROUND 1.8 INCHES. WATER VAPOR SHOWED MUCH DRIER MID
LEVEL AIR MOVING SOUTHWARD ACROSS THE SOUTHEAST AND INTO NORTH
FLORIDA. MODIFYING THE SOUNDING INDICATED THAT THERE WAS A
POSSIBILITY OF STRONG TO EVEN ISOLATED SEVERE STORMS THIS
AFTERNOON WITH THE MAIN THREAT BEING STRONG/ISOLATED SEVERE
DOWNBURST WINDS. THE LATEST HRRR SHOWS A LINE OF SHOWERS AND
STORMS DEVELOPING ACROSS THE NORTHERN PORTION OF THE REGION BY MID
AFTERNOON AND SLOWLY SLIDING SOUTHEAST. SO STRETCHED THE HIGHER
POPS THAT WERE ACROSS THE EAST BACK TO THE WESTERN PORTIONS OF THE
REGION AS WELL.

DRIER AIR WILL FILTER INTO THE REGION FROM THE NORTH BY THIS
EVENING AS A SHORTWAVE DIVES SOUTH AND LOW PRESSURE DEVELOPS OVER
THE WESTERN ATLANTIC. THIS WILL DRIVE THE DRIER AIR INTO THE
REGION OVERNIGHT TONIGHT INTO THE DAY ON FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 639 AM EDT THU SEP 26 2013/

AVIATION...
VFR CONDITIONS THIS MORNING WITH SOME ISOLATED TO SCATTERED
SHOWERS MOVING ACROSS THE AREA. LATER TODAY, A SURFACE COLD FRONT,
WHICH WILL BE MORE OF JUST A DRY LINE TYPE OF FRONT, WILL BEGIN TO
PUSH INTO SOUTH FLORIDA. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS
TO DEVELOP THIS AFTERNOON. THE FRONTAL PASSAGE IS A LITTLE TRICKY TO
TIME AS IT HAS NOT BEGUN TO MOVE YET. CURRENTLY THINK IT WILL BE
LATER IN THE DAY, AFTER 22Z. BEHIND THE FRONT, CONDITIONS QUIET
DOWN AND SKIES SHOULD CLEAR. THE ONLY EXCEPTION TO VFR TODAY WILL
BE IN ASSOCIATION WITH ANY SHOWERS AND/OR THUNDERSTORMS THAT
AFFECT THE TAF SITES, BRINGING CONDITIONS TO MVFR, AND MAYBE EVEN
BRIEF IFR.

WINDS ARE LIGHT AND VARIABLE THIS MORNING. THEY WILL PICK UP OUT
OF THE WEST AROUND 10 KTS. THERE WILL BE A WIND SHIFT WITH THE
FRONTAL PASSAGE TO NW BETWEEN 5 AND 10 KTS. THEY SHOULD GO LIGHT
AND VARIABLE ONCE AGAIN LATE TONIGHT.

PREV DISCUSSION... /ISSUED 417 AM EDT THU SEP 26 2013/

DISCUSSION...
QUASI-STATIONARY FRONTAL BOUNDARY CONTINUES TO BE DRAPED ACROSS
NORTHERN FLORIDA EARLY THIS MORNING. THIS FRONT IS STILL EXPECTED
TO PUSH TO THE SOUTH THROUGH THE DAY AND INTO THE LAKE OKEECHOBEE
REGION BY THE LATE AFTERNOON TO EARLY EVENING HOURS...AND FURTHER
SOUTH INTO THE MID TO LATE EVENING HOURS. MODEL SOUNDINGS STILL
SHOW PRECIPITABLE WATER AMOUNTS AROUND 2 INCHES ACROSS SOUTH
FLORIDA PRECEDING THE FRONT. AS A RESULT...SCATTERED SHOWERS AND
A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA
BEGINNING DURING THE LATE MORNING HOURS AND COULD BE ENHANCED BY
THE FRONTAL PASSAGE THIS EVENING. CURRENTLY BELIEVE THE BEST
COVERAGE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT
SHOULD BE ALONG THE EASTERN HALF OF THE CWA INCLUDING THE ATLANTIC
WATERS WITH SLIGHTLY BETTER CONVERGENCE. THIS IS ALSO DEPICTED
FAIRLY WELL BY MODEL REFLECTIVITY.

THIS FRONT WILL EXIT THE AREA BY FRIDAY MORNING USHERING IN MUCH
DRIER AIR INTO SOUTH FLORIDA UNDER NORTH TO NORTHEAST FLOW. THIS WILL
YIELD DEW POINTS IN THE UPPER 60S TO NEAR 70 ACROSS VIRTUALLY THE
ENTIRE AREA. BY LATE SATURDAY...CHANCES FOR A FEW DIURNAL SHOWERS
AND THUNDERSTORMS WILL RETURN AS MOISTURE WRAPS AROUND A PERSISTENT
AREA OF LOW PRESSURE ACROSS THE WESTERN ATLANTIC AND INTO SOUTH
FLORIDA.

DRIER WEATHER RETURNS SUNDAY PERSISTING INTO NEXT WEEK AS THE AREA
OF LOW PRESSURE GETS ABSORBED INTO A BROAD H5 SHORTWAVE AND
RETREATS TO THE NORTHEAST. UPPER RIDGING THEN BUILDS IN WITH A
RETURN TO A MORE EASTERLY FLOW PATTERN.

MARINE...
MODERATE WESTERLY WINDS WILL PREVAIL THROUGH THE DAY BEFORE
TURNING MORE NORTHERLY AS A COLD FRONT CROSSES THROUGH THE REGION
DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SCATTERED SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE REGIONAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  77  87  75 / 50 30 20 20
FORT LAUDERDALE  87  79  87  75 / 50 30 20 20
MIAMI            88  78  88  75 / 50 20 20 20
NAPLES           87  77  88  73 / 50 20 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...55/CWC
Hazardous weather outlook, Sep 26, 4:23 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
423 AM EDT THU SEP 26 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
262330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
423 AM EDT THU SEP 26 2013

...SCATTERED THUNDERSTORMS POSSIBLE TODAY...
...SLIGHT RISK OF RIP CURRENTS FOR THE GULF BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS FOR THE GULF
COAST BEACHES TODAY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY, MAINLY
IN THE AFTERNOON. THE CHANCE IS SOMEWHAT HIGHER FOR THE ATLANTIC
COAST THAN THE GULF COAST WITH WESTERLY FLOW. SOME OF THE STORMS
COULD BECOME STRONG TO POSSIBLY NEAR SEVERE. THE MAIN THREATS WILL
BE LIGHTNING AND GUSTY WINDS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF A WATERSPOUT FOR ALL SOUTH
FLORIDA WATERS TODAY.

WIND: THUNDERSTORM WIND GUSTS COULD BECOME STRONG TODAY, WITH A
POTENTIAL OF 40 TO 50 MPH. THERE IS A SLIGHT CHANCE THAT THERE
COULD BE ISOLATED GUSTS THAT REACH THE SEVERE THRESHOLD OF 58 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE WEATHER IS NOT EXPECTED THROUGH THE MIDDLE OF THE WEEK,
AFTER THE FRONTAL PASSAGE TODAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 1:23 PM EDTSpecial Marine WarningMFL67 min
Sep 26, 1:25 PM EDTSpecial Marine WarningMFL65 min
Sep 26, 2:12 PM EDTSpecial Weather StatementMFLBroward33 min
Sep 26, 2:22 PM EDTSpecial Marine WarningMFL53 min
Sep 26, 2:37 PM EDTSpecial Weather StatementMFLBroward23 min
Sep 26, 2:57 PM EDTSpecial Marine WarningMFL63 min

Nearby

Special Marine Warnings in Florida, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.